Alert archive / Pennsylvania / Special Weather Statements in 2014

Special Weather Statement, NWS Philadelphia/Mount Holly

August 31, 2014Chester County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 31, 2014, 5:10 PM EDT for Chester County, Pennsylvania. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 31, 2014, 5:10 PM EDT (21:10 UTC)
Expired
Aug 31, 2014, 5:45 PM EDT
In force
35 min
Issued by
NWS Philadelphia/Mount Holly

County Chester County, PA

The radar

The Philadelphia radar (KDIX), 116 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2014-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 717 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2014-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
717 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
833 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

438 
WWUS81 KPHI 312110
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
510 PM EDT SUN AUG 31 2014

PAZ070-101-102-312145-
DELAWARE PA-EASTERN CHESTER PA-WESTERN CHESTER PA-
510 PM EDT SUN AUG 31 2014

...A LINE OF SCATTERED STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN 
DELAWARE AND SOUTHERN CHESTER COUNTIES...

AT 507 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
MODENA TO MOUNT VERNON...MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. 

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. 

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. 

THESE STORMS WILL BE NEAR MARSHALLTON AROUND 520 PM...WEST GROVE
AROUND 525 PM...WEST GOSHEN AROUND 530 PM...TOUGHKENAMON AROUND 535
PM...KENNETT SQUARE AROUND 540 PM AND CHEYNEY AROUND 545 PM.

LAT...LON 3999 7576 4003 7534 3982 7568 3982 7603
      3983 7603

$$

FORECASTER:  DRAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 31, 4:10 PM EDT, 1 hour earlier.

Area forecast discussion, Aug 31, 4:10 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
410 PM EDT SUN AUG 31 2014

.SYNOPSIS...
HIGH PRESSURE WELL OFF THE EAST COAST WILL MAINTAIN A SOUTHWESTERLY
FLOW OVER THE AREA THROUGH THE FIRST PART OF THE WEEK. A WEAK COLD
FRONT IS THEN EXPECTED TO MOVE ACROSS OUR AREA LATE TUESDAY. HIGH
PRESSURE WILL BUILD IN BEHIND THIS FRONT FOR THE SECOND HALF OF THE
WEEK BEFORE ANOTHER COLD FRONT ARRIVES IN THE REGION THIS WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
TWO DISTINCT AREAS OF MID-LEVEL ENERGY TO THE WEST OF THE REGION
THIS AFTERNOON. THE FIRST, STRONGER PIECE, IS LOCATED ACROSS THE
NORTHERN GREAT LAKES, TIED TO THE SURFACE LOW PRESSURE, WHILE THE
SECOND, WEAKER, WAVE IS ACROSS SOUTHWEST PENNSYLVANIA. THE WAVE
INTERACTIONS HAVE PRODUCED NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS
CENTRAL AND SOUTHEAST PENNSYLVANIA THIS AFTERNOON. VERY MOIST AND
WARM AIRMASS WILL ALLOW FOR AMPLE INSTABILITY TO CONTINUE THE THREAT
OF THESE STORMS AS THEY PUSH EAST-NORTHEAST. BUOYANCY IS  NOT AN
ISSUE, EVEN WITH WEAK MID-LEVEL LAPSE RATES, GIVEN THE AMOUNT OF
BULK SHEAR THAT EXISTS WITHIN THE NORTHERN 2/3RDS OF OUR CWA...LESS
ACROSS SOUTHERN DELMARVA. IN TERMS OF SEVERE CONVECTION EXPECTED, WE
CONTINUE TO EXPECT A FEW ISOLATED STORMS BRINGING DOWN THE STRONG
WINDS ALOFT AS PRECIPITATION LOADED CORES DROP. THE MAIN ACTIVITY
THROUGH THE EVENING HOURS SHOULD REMAIN TO THE NORTH OF DOVER AS ONE
OF THE MID-LEVEL TROUGHS SLIDE THROUGH.

LATER THIS EVENING INTO THE OVERNIGHT HOURS, ANOTHER WEAK MID-LEVEL
TROUGH WILL SLIDE THROUGH PRODUCING MORE WIDESPREAD SHOWERS WITH
EMBEDDED CONVECTION. WE MOVE THE LIKELY POPS TOWARDS THE EAST TO
FOLLOW THE PATH OF THIS FEATURE. WITH THE PWATS BEING WELL ABOVE
NORMAL ANY OF THE SHOWERS WILL BE WATER LADEN AND PRODUCE VERY HEAVY
DOWNPOURS. THESE DOWNPOURS COULD PRODUCE LOCALIZED SMALL STREAM AND
POOR DRAINAGE FLOODING...GOOD THING THE STORM MOTION IS RELATIVELY
QUICK.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
SOUPY AIRMASS REMAINS IN PLACE WITH WEAK MID-LEVEL SHORTWAVE MOVING
THROUGH. THE WAVE ALOFT LOOKS TO GET SHEARED OUT AS IT MOVES IN
ALOFT SO IT DOES NOT APPEAR TO BE A GREAT TRIGGER FOR CONTINUED
CONVECTIVE ACTIVITY. THAT BEING SAID, ANY DIFFERENTIAL HEATING THAT
OCCURS COMBINED WITH WEAK SURFACE CONVERGENCE CAN BE THE SPARK
NEEDED TO GET CONVECTION GOING. WE CONTINUE TO HAVE AT LEAST 40-50
PERCENT POPS FOR A MAJORITY OF THE REGION.

TEMPERATURES TOMORROW WILL BE SEVERAL DEGREES ABOVE NORMAL. UPTICKED
THE MAX TEMPERATURES A DEGREE ACROSS THE I-95 CORRIDOR AS ANY BREAKS
IN THE CLOUDS WILL BE ENOUGH FOR SUBSTANTIAL HEATING.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
AT THE BEGINNING OF THIS PERIOD, WE SEE A TRANSITION TO MOSTLY
ZONAL FLOW FROM THE LOWER THROUGH UPPER LEVELS.

TUESDAY...BEFORE MUCH DRY AIR ADVECTION WITH THE ZONAL FLOW CAN
KICK IN THOUGH, WE WILL SEE A RATHER UNCOMFORTABLE DAY WITH HIGHS
IN THE 80S AND 90S, WHILE HEAT INDEX VALUES COULD APPROACH THE MID
AND UPPER 90S IN DELMARVA AND THE I95 CORRIDOR.

TUESDAY NIGHT...MODELS STILL SHOWING THE FRONT ARRIVING DURING
THIS PERIOD, BRINGING SOMEWHAT COOLER, BUT MOSTLY DRIER AIR. STILL
SOME CHANCE FOR SHOWERS AND STORMS AHEAD OF AND WITH THE FRONT,
HOWEVER WITH THE ZONAL FLOW IN PLACE, AND MODEST DRY AIR ADVECTION
OCCURRING AHEAD OF THE FRONT, MOISTURE AVAILABILITY WILL BE
SOMEWHAT QUESTIONABLE.

WEDNESDAY THROUGH FRIDAY...A HIGH BUILDS OVER THE REGION IN THE
WAKE OF THE COLD FRONT. AS A RESULT EXPECT A FEW, NICE, SUMMER
LIKE DAYS WITH HIGHS IN THE 80S.

SATURDAY THROUGH SUNDAY...THE NEXT COLD FRONT IS SET TO ARRIVE
OVER THE WEEKEND. THOUGH THERE IS SOME QUESTION WITH THE CONTINUED
ZONAL FLOW HOW FAR SOUTH THE FRONT WILL DIG, BOTH THE GFS AND
ECMWF HAVE BEEN CONSISTENT IN SHOWING THE FRONT MOVING SOUTH OF
OUR REGION THROUGH THIS PERIOD.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THROUGH LATE EVENING...VFR. AREAS OF SHOWERS AND THUNDERSTORMS
ACROSS SOUTHEAST PENNSYLVANIA WILL GENERALLY MOVE TOWARDS THE
EAST-NORTHEAST THIS EVENING. STORMS ARE CAPABLE OF LOCAL IFR
CONDITIONS AND GUSTY WINDS. TEMPO GROUPS FOR MAIN THUNDERSTORM
ACTIVITY IN THE TAFS.

TONIGHT...VFR TO MVFR. WINDS LIGHTEN UP BUT REMAIN MOSTLY SOUTHERLY.
COULD BE A WASH-RINSE-REPEAT EVENT TONIGHT WITH WARM MOIST AIR STILL
IN PLACE. NOT ENTIRELY SURE WE WILL SEE WIDESPREAD MVFR CIGS SO THIS
IS A LOWER CONFIDENCE FORECAST. MORE SCATTERED SHOWERS ARE POSSIBLE.

TOMORROW...VFR. ANY STRATUS MIXES OUT BY LATE MORNING. ANOTHER ROUND
OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE BUT AT THIS TIME LOCATION
IS A BIG QUESTION.

OUTLOOK...
MONDAY NIGHT...COVERAGE OF STORMS DECREASES THROUGH THE EVENING
HOURS. HOWEVER, WITH LOW LEVEL MOISTURE IN PLACE, IFR VISIBILITIES
DUE TO BR COULD LINGER FOR MUCH OF THE NIGHT.

TUESDAY AND TUESDAY NIGHT...CONDITIONS IMPROVING TO VFR EARLY IN THE
DAY. SOME SHOWERS AND THUNDERSTORMS POSSIBLE LATE TUESDAY AFTERNOON
AND TUESDAY EVENING, ALONG WITH AN ABRUPT WIND SHIFT AS A COLD FRONT
MOVES THROUGH THE REGION.

WEDNESDAY THROUGH FRIDAY...GENERALLY VFR CONDITIONS EXPECTED.

&&

.MARINE...
SUB-SCA CONDITIONS EXPECTED TONIGHT AND TOMORROW. SEAS WILL CONTINUE
TO BUILD THROUGH TOMORROW...AROUND 4 FEET. WINDS SHOULD BE LIGHTER
TOMORROW THAN TODAY.

OUTLOOK...
MONDAY NIGHT THROUGH FRIDAY...SEAS AND WINDS ARE EXPECTED TO REMAIN
BELOW SMALL CRAFT ADVISORY CRITERIA. SOME GUSTY WINDS WILL BE
POSSIBLE IN THE VICINITY OF THUNDERSTORMS MONDAY EVENING AND AGAIN
TUESDAY NIGHT.

&&

.HYDROLOGY...
VERY HIGH PWAT AIRMASS IN PLACE TODAY AND TONIGHT. NUMEROUS
MID-LEVEL WAVES/TROUGHS MOVE THROUGH THE REGION TAPPING INTO THE
MOISTURE ALLOWING FOR VERY HEAVY DOWNPOURS, ESPECIALLY IN
CONVECTION. STORM MOTIONS SHOULD BE QUICK ENOUGH FOR MOSTLY POOR
DRAINAGE AND SOME SMALL STREAM FLOODING. THROUGH TOMORROW AFTERNOON,
WHEN MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE, QPF ACCUMULATIONS
OF AROUND AN INCH ARE POSSIBLE...HIGHER WITHIN SOME STORMS. CURRENT
CONDITIONS ACROSS THE REGION HAVE BEEN DRY SO NOT EXPECTING MUCH IN
THE WAY OF FLASH FLOODING CONCERNS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...JOHNSON
NEAR TERM...HEAVENER
SHORT TERM...HEAVENER
LONG TERM...JOHNSON
AVIATION...HEAVENER/JOHNSON
MARINE...HEAVENER/JOHNSON
HYDROLOGY...HEAVENER
Hazardous weather outlook, Aug 31, 3:51 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
351 PM EDT SUN AUG 31 2014

DEZ001-MDZ008-012-NJZ001-007>010-012-015>019-PAZ054-055-060>062-070-
071-101>106-012000-
NEW CASTLE-CECIL-KENT MD-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
351 PM EDT SUN AUG 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT COULD PRODUCE
LOCALLY HEAVY RAIN, POTENTIALLY LEADING TO FLOODING IN POOR
DRAINAGE AREAS. A FEW THUNDERSTORMS COULD BE STRONG WITH GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ002>004-MDZ015-019-020-NJZ013-014-020>027-012000-
KENT-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE-
WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
351 PM EDT SUN AUG 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT
COULD PRODUCE LOCALLY HEAVY RAIN, POTENTIALLY LEADING TO FLOODING
IN POOR DRAINAGE AREAS. SOME THUNDERSTORMS COULD BE STRONG WITH
GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-012000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
351 PM EDT SUN AUG 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

GUSTY WINDS ARE POSSIBLE IN THE VICINITY OF THUNDERSTORMS LATE
THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

GUSTY WINDS ARE POSSIBLE IN THE VICINITY OF THUNDERSTORMS TOMORROW
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 31, 3:17 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
317 PM EDT SUN AUG 31 2014

NJZ008-010-311945-
MORRIS NJ-SOMERSET NJ-
317 PM EDT SUN AUG 31 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL SOMERSET
AND SOUTHERN MORRIS COUNTIES...

AT 314 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
CHESTER TO CALIFON...MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL BE NEAR PEAPACK AND GLADSTONE AROUND 325 PM...FAR
HILLS AROUND 330 PM...MORRIS PLAINS AROUND 335 PM...HANOVER TOWNSHIP
AROUND 340 PM AND EAST HANOVER AROUND 345 PM.

LAT...LON 4069 7442 4069 7444 4069 7472 4072 7472
      4074 7479 4082 7475 4088 7433 4087 7432

FORECASTER:  DRAG
Special weather statement, Aug 31, 3:39 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
339 PM EDT SUN AUG 31 2014

NJZ008-312015-
MORRIS NJ-
339 PM EDT SUN AUG 31 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN MORRIS
COUNTY...

AT 338 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
MORRISTOWN TO BERNARDSVILLE...MOVING EAST AT 25 MPH.

WIND GUSTS TO 45 MPH ARE OCCURRING WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL BE NEAR HANOVER TOWNSHIP AROUND 345 PM...EAST
HANOVER AROUND 355 PM...MADISON AROUND 400 PM AND CHATHAM AROUND 410
PM.

LAT...LON 4082 7433 4079 7436 4074 7436 4072 7439
      4072 7453 4076 7455 4073 7469 4075 7465
      4084 7454 4087 7433 4087 7432

FORECASTER:  DRAG
Special weather statement, Aug 31, 3:52 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 PM EDT SUN AUG 31 2014

NJZ008-312000-
MORRIS NJ-
352 PM EDT SUN AUG 31 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN MORRIS
COUNTY...

AT 350 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM EAST
HANOVER TO MADISON...MOVING EAST AT 35 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

LAT...LON 4082 7433 4079 7436 4074 7436 4072 7439
      4072 7453 4085 7442 4087 7432

FORECASTER:  DRAG
Special weather statement, Aug 31, 4:52 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
452 PM EDT SUN AUG 31 2014

PAZ060-101>103-312115-
BERKS PA-EASTERN CHESTER PA-WESTERN CHESTER PA-WESTERN MONTGOMERY PA-
452 PM EDT SUN AUG 31 2014

...A LINE OF SCATTERED STRONG THUNDERSTORMS WILL AFFECT NORTHERN
CHESTER...NORTHWESTERN MONTGOMERY AND SOUTHEASTERN BERKS COUNTIES...

AT 450 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM AMITY
GARDENS TO PARKESBURG TO QUARRYVILLE...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL BE NEAR AMITY GARDENS AROUND 500 PM...STOWE AROUND
505 PM...SOUTH POTTSTOWN AROUND 510 PM AND SOUTH COATESVILLE AROUND
515 PM.

LAT...LON 4049 7560 4048 7557 4041 7547 4003 7559
      3983 7602 3985 7603 3988 7599 3997 7600
      4004 7594 4011 7595 4014 7589 4028 7611
      4034 7612

FORECASTER:  DRAG
Special weather statement, Aug 31, 5:06 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
506 PM EDT SUN AUG 31 2014

PAZ060-061-103-105-312130-
BERKS PA-LEHIGH PA-UPPER BUCKS PA-WESTERN MONTGOMERY PA-
506 PM EDT SUN AUG 31 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL BERKS...
NORTHWESTERN BUCKS...NORTHWESTERN MONTGOMERY AND SOUTHEASTERN LEHIGH
COUNTIES...

AT 505 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM BALLY
TO BALLY...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL BE NEAR ALBURTIS AROUND 515 PM...MACUNGIE AROUND
520 PM...EMMAUS AROUND 525 PM AND PLEASANT VALLEY AROUND 530 PM.

LAT...LON 4063 7546 4059 7539 4058 7541 4054 7534
      4055 7531 4051 7523 4033 7563 4043 7580

FORECASTER:  DRAG
Special weather statement, Aug 31, 5:10 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
510 PM EDT SUN AUG 31 2014

PAZ070-101-102-312145-
DELAWARE PA-EASTERN CHESTER PA-WESTERN CHESTER PA-
510 PM EDT SUN AUG 31 2014

...A LINE OF SCATTERED STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
DELAWARE AND SOUTHERN CHESTER COUNTIES...

AT 507 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
MODENA TO MOUNT VERNON...MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL BE NEAR MARSHALLTON AROUND 520 PM...WEST GROVE
AROUND 525 PM...WEST GOSHEN AROUND 530 PM...TOUGHKENAMON AROUND 535
PM...KENNETT SQUARE AROUND 540 PM AND CHEYNEY AROUND 545 PM.

LAT...LON 3999 7576 4003 7534 3982 7568 3982 7603
      3983 7603

FORECASTER:  DRAG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 3:17 PM EDTSpecial Weather StatementPHIMorris28 min
Aug 31, 3:39 PM EDTSpecial Weather StatementPHIMorris36 min
Aug 31, 3:52 PM EDTSpecial Weather StatementPHIMorris8 min
Aug 31, 5:52 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester, Salem53 min
Aug 31, 6:26 PM EDTSevere Thunderstorm WarningPHICamden, Gloucester34 min
Aug 31, 6:48 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester57 min
Aug 31, 6:49 PM EDTSpecial Weather StatementPHIMonmouth26 min
Aug 31, 6:53 PM EDTSpecial Weather StatementPHIBurlington, Camden52 min
Aug 31, 7:02 PM EDTSpecial Weather StatementPHISalem28 min
Aug 31, 7:20 PM EDTSpecial Marine WarningPHI25 min
Aug 31, 7:38 PM EDTSpecial Weather StatementPHISalem52 min
Aug 31, 7:45 PM EDTSpecial Weather StatementPHIOcean45 min
Aug 31, 7:49 PM EDTSpecial Marine WarningPHI56 min
Aug 31, 2:37 PM EDTSpecial Weather StatementPHIMontgomery23 min
Aug 31, 2:44 PM EDTAreal Flood AdvisoryPHIBerks, Bucks, Chester, Lehigh, Montgomery5 hr
Aug 31, 2:57 PM EDTSpecial Weather StatementPHIMontgomery33 min
Aug 31, 3:04 PM EDTSpecial Weather StatementPHIChester26 min
Aug 31, 4:52 PM EDTSpecial Weather StatementPHIChester23 min
Aug 31, 5:06 PM EDTSpecial Weather StatementPHILehigh24 min
Aug 31, 5:37 PM EDTSpecial Weather StatementPHIDelaware, Philadelphia38 min
Aug 31, 5:57 PM EDTSpecial Weather StatementPHIDelaware33 min
Aug 31, 6:19 PM EDTSpecial Weather StatementPHIDelaware26 min
Aug 31, 2:23 PM EDTSpecial Weather StatementPHICecil37 min
Aug 31, 5:24 PM EDTSpecial Weather StatementPHICecil36 min
Aug 31, 6:26 PM EDTSpecial Weather StatementPHICecil49 min
Aug 31, 7:50 PM EDTSpecial Weather StatementPHIKent40 min
Aug 31, 7:17 PM EDTSevere Thunderstorm WarningPHINew Castle28 min

Nearby

Special Weather Statements in Pennsylvania, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.